Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 5, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 10, 2011, 3:52 AM CDT for 7 counties in Iowa; 15 counties in Nebraska. It took effect at Apr 10, 2011, 12:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 3:52 AM CDT (08:52 UTC)
- In effect from
- Apr 10, 2011, 12:00 PM CDT
- Expired
- Apr 10, 2011, 3:03 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
All 22 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 57 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3327 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 19.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WWUS73 KOAX 100852 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 352 AM CDT SUN APR 10 2011 IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093- 101700- /O.NEW.KOAX.WI.Y.0005.110410T1700Z-110410T2300Z/ HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- WASHINGTON-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE- SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...BLAIR... WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 352 AM CDT SUN APR 10 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. * WINDS: SOUTHWEST WINDS WILL GUSTS TO AROUND 45 MPH THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
807 WWUS73 KOAX 101536 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1036 AM CDT SUN APR 10 2011 IAZ055-NEZ045-051>053-065-066-078-088-089-101645- /O.CAN.KOAX.WI.Y.0005.110410T1700Z-110410T2300Z/ HARRISON-WASHINGTON-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...MISSOURI VALLEY...BLAIR...WAHOO... OMAHA...BELLEVUE...SEWARD...LINCOLN...CRETE...FAIRBURY...BEATRICE 1036 AM CDT SUN APR 10 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT HAS MOVED FASTER THAN EXPECTED EARLIER THIS MORNING WITH WINDS SHIFTING TO THE NORTHWEST BEFORE NOON. $$ IAZ056-069-079-080-090-091-NEZ067-068-090>093-102300- /O.CON.KOAX.WI.Y.0005.110410T1700Z-110410T2300Z/ SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...CLARINDA...PLATTSMOUTH...NEBRASKA CITY... TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 1036 AM CDT SUN APR 10 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WILL OCCUR FOR A TIME THIS AFTERNOON BEFORE A COLD FRONT MOVES THROUGH AND SHIFTS WINDS TO THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
957 WWUS73 KOAX 102003 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 303 PM CDT SUN APR 10 2011 IAZ056-069-079-080-090-091-NEZ067-068-090>093-102115- /O.CAN.KOAX.WI.Y.0005.000000T0000Z-110410T2300Z/ SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...CLARINDA...PLATTSMOUTH...NEBRASKA CITY... TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 303 PM CDT SUN APR 10 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BECOME WESTERLY ACROSS THE AREA THIS AFTERNOON AND WILL GRADUALLY DIMINISH THROUGH THE EARLY EVENING. $$ FOBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:38 AM CDT, 14 minutes earlier.
Area forecast discussion, Apr 10, 3:38 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
338 AM CDT SUN APR 10 2011
.DISCUSSION...TODAY THROUGH TUESDAY NIGHT.
LATEST OBS SHOWING STRONG COLD FRONT EXTENDING FROM NW IA TO NW KS
WITH THE SFC LOW CENTERED IN ERN NEB. PCPN ACTIVITY WELL BEHIND THE
FRONT FROM NEB PANHANDLE INTO THE DAKOTAS VIA UPPER SUPPORT FROM VORT
ENERGY ASSOCIATED WITH DEEP TROF SLOWLY MIGRATING EWD OVER THE
ROCKIES. FOR TODAY...POSSI9BLE PCPN AND STRONG WIND THE MAIN ISSUE.
QPF PROGS FROM NSSL 4KM WRF/SPC 4KM WRF/24HR RUC13 ALL SUGGESTING
AFTN/EVENING TIME FRAME FOR PCPN ACTIVITY WITHIN THE CWA WHEN NRN
PORTION OF VORT LOBE MOVES ACROSS THE CNTRL PLAINS. AFT 06Z...LIFT
DIMINISHES RAPIDLY AS THE TROF AXIS CONTINUES TO SHIFT EAST WITH BEST
UPPER LVL QVECT CONVG. EXPECT NRN SECTION OF THE CWA HAS BEST CHANCE
FOR ANY ACTIVITY. ALSO...DEEP MIXING FROM AROUND 750MB EXPECTED AS
SFC LOW LIFTS TOWARD THE UPPER MIDWEST. WILL GO WITH HEADLINE THIS
AFTN FOR AREAS ALONG AND NORTH OF I-80 BASED ON SREF ADVISORY
CRITERIA PROG. OTHERWISE WILL CONTINUE DRY FCST MONDAY AND
TUESDAY. BY TUESDAY NIGHT AXIS OF MID LYR AGEOSTROPHIC LIFT SETS
UP FROM MN TO WRN KS. NAM AND GFS PW VALUES AROUND .75"...SO ENOUGH
MOISTURE WILL BE IN PLACE TO TAP FOR PCPN DEVELOPMENT...THUS WILL
GO WITH SMALL POPS NORTH.
DEE
&&
.AVIATION...
06Z TAFS
SURFACE COLD FRONT HAS PUSHED THROUGH THE OFK TERMINAL EARLY THIS
MORNING WITH VLIFR CONDITIONS NOW AT THE LOCATION. THE FRONT SHOULD
SLOW AND STALL BEFORE IT GETS TO THE OMA/LNK TERMINAL THIS MORNING
WITH VFR CONDITIONS LIKELY TO CONTINUE THERE. WILL ALSO CONTINUE
WITH THE LOW LEVEL SHEAR AT OMA/LNK FOR THIS MORNING. SOME
IMPROVEMENT IN CONDITIONS TO IFR AND THEN MVFR IS LIKELY ARE
EXPECTED AT OFK BY LATE MORNING. THE COLD FRONT WILL THEN PUSH
THROUGH THE OMA/LNK SITES BY LATE MORNING OR EARLY AFTERNOON WITH
WEST WINDS SIGNIFICANTLY INCREASING BEHIND THE FRONT. WE WILL LIKELY
SEE SOME MVFR CEILINGS AT OMA/LNK LATER THIS AFTERNOON BEHIND THE
FRONT.
JB
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
NEZ045-051>053-065>068-078-088>093.
IA...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
IAZ055-056-069-079-080-090-091.
&&Hazardous weather outlook, Apr 9, 4:18 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 418 PM CDT SAT APR 9 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 418 PM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THERE CONTINUES TO BE A MODERATE RISK FOR SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON INTO THE EVENING MAINLY EAST OF A LINE FROM VERMILLION SOUTH DAKOTA TO FREMONT TO OMAHA. THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. A WARM FRONT EXTENDS ACROSS EAST CENTRAL NEBRASKA JUST NORTH OF OMAHA INTO SOUTHEAST IOWA. THE MOST LIKELY SCENARIO FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 5 AND 7 PM IN THE NORTHEAST CORNER OF NEBRASKA OR NORTHWEST IOWA. THEN ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH THE EVENING HOURS. ANY STORMS THAT DO DEVELOP SHOULD STRENGTHEN RAPIDLY AND BECOME SEVERE...PRODUCING LARGE HAIL AND POSSIBLY DAMAGING WINDS. THE STORMS ARE EXPECTED TO MOVE TO THE NORTHEAST AT 30 TO 40 MPH. STORMS THAT ARE NEAR THE WARM FRONT WILL BE MOVING INTO AN ENVIRONMENT THAT WILL SUPPORT TORNADOES. A COLD FRONT MOVING IN ON SUNDAY WILL BRING ADDITIONAL THUNDERSTORM CHANCES TO THE MAJORITY OF OUTLOOK AREA THROUGH SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORM CHANCES RETURN THEN WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY EARLY EVENING IN PARTS OF NORTHEAST NEBRASKA AND WEST CENTRAL IOWA...AND MAY BE NEEDED OVER ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA LATER THIS EVENING. FOBERT
In the hours before
Local storm report, Apr 10, 12:19 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1219 AM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM HAIL ONAWA 42.03N 96.09W
04/10/2011 E1.00 INCH MONONA IA LAW ENFORCEMENT
&&
JBLocal storm report, Apr 10, 2:04 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
204 AM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL MADISON 41.83N 97.46W
04/09/2011 E1.75 INCH MADISON NE LAW ENFORCEMENT
0617 PM HAIL 2 S MAPLETON 42.14N 95.79W
04/09/2011 E1.75 INCH MONONA IA TRAINED SPOTTER
0619 PM HAIL 6 W CARROLL 42.28N 97.31W
04/09/2011 E1.00 INCH WAYNE NE TRAINED SPOTTER
0620 PM HAIL NORFOLK 42.03N 97.42W
04/09/2011 E1.75 INCH MADISON NE TRAINED SPOTTER
0621 PM HAIL NORFOLK 42.03N 97.42W
04/09/2011 E1.25 INCH MADISON NE EMERGENCY MNGR
UP TO HALF DOLLAR SIZE HAIL ON BENJAMIN AVE. VIA NANCE
COUNTY EM.
0632 PM HAIL 1 NNW WHITING 42.14N 96.16W
04/09/2011 M1.00 INCH MONONA IA TRAINED SPOTTER
0633 PM HAIL 1 SE WHITING 42.12N 96.14W
04/09/2011 E1.00 INCH MONONA IA TRAINED SPOTTER
0636 PM HAIL 1 NNW WHITING 42.14N 96.16W
04/09/2011 E1.25 INCH MONONA IA TRAINED SPOTTER
0643 PM HAIL 4 NE WHITING 42.17N 96.10W
04/09/2011 E1.50 INCH MONONA IA TRAINED SPOTTER
0650 PM TORNADO 5 S HORNICK 42.16N 96.10W
04/09/2011 MONONA IA LAW ENFORCEMENT
GOLFBALL HAIL ALSO REPORTED. REPORT BY WOODBURY CO
SHERIFF. RELAYED BY FSD.
0710 PM HAIL 5 W NORFOLK 42.03N 97.52W
04/09/2011 M1.00 INCH MADISON NE EMERGENCY MNGR
RELAYED BY STANTON CO
0712 PM HAIL 3 NW DAVID CITY 41.29N 97.17W
04/09/2011 M0.25 INCH BUTLER NE EMERGENCY MNGR
PEA TO DIME SIZE
0721 PM TORNADO MAPLETON 42.17N 95.79W
04/09/2011 MONONA IA EMERGENCY MNGR
TORNADO NEAR MAPLETON
0722 PM HAIL HARTINGTON 42.62N 97.26W
04/09/2011 M1.75 INCH CEDAR NE LAW ENFORCEMENT
0723 PM HAIL NORFOLK 42.03N 97.42W
04/09/2011 M3.00 INCH MADISON NE TRAINED SPOTTER
0727 PM TORNADO 2 E MAPLETON 42.17N 95.75W
04/09/2011 MONONA IA TRAINED SPOTTER
0727 PM HAIL 4 E BELLWOOD 41.34N 97.16W
04/09/2011 E1.00 INCH BUTLER NE TRAINED SPOTTER
0733 PM HAIL 7 S CLARKSON 41.62N 97.12W
04/09/2011 E1.75 INCH COLFAX NE LAW ENFORCEMENT
0735 PM HAIL 3 S SCHUYLER 41.40N 97.06W
04/09/2011 E0.88 INCH BUTLER NE TRAINED SPOTTER
0738 PM HAIL 1 E WINSIDE 42.18N 97.15W
04/09/2011 E1.00 INCH WAYNE NE TRAINED SPOTTER
1219 AM HAIL ONAWA 42.03N 96.09W
04/10/2011 E1.00 INCH MONONA IA LAW ENFORCEMENT
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:08 PM CDT | Tornado Warning | OAX | Monona | 33 min |
| Apr 10, 12:15 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 33 min |
| Apr 9, 7:07 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 38 min |
| Apr 9, 7:21 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 39 min |
| Apr 9, 7:24 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 22 min |
| Apr 9, 7:30 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge, Stanton | 29 min |
| Apr 9, 7:50 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 16 min |
| Apr 9, 8:01 PM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 44 min |
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.